Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Constipation and jerking of the body
Feb 4, 2000

Dear doctor, I've been infected for 13 year with 30 T-cells and 500,000 viral load, I am on Viracept and Combivir, I have serious constipation, days at a time sometimes the whole week, could this be a result of the meds, I've tried laxatives but I have to take at least five or six to work and they upset my stomach. Do you have any suggestions on how I could have normal bowel movements.

I also have jerky movements of the entire body hourly during the day, what could be causing this.

Please any suggestion would help.

Thank you very much.

Response from Dr. Henry

Well you do identify a number of issues that need to be addressed. First, a T cell count of 30 and a viral load of 500,000 would indicate poor control of your virus. I would consider a change in your HIV drugs. You should also be on Septra/Bactrim and Zithromax to prevent infections. You also should consider vitamins (see Jon Kaiser's book Healing HIV which has a good section on gut health as well). Some neurologic conditions can cause jerking so I suggest you get evaluated by an HIV specialist or neurologist. Drinking lots of water and getting exercise are good ways to help the bowels work better (day after day). KH



Previous
Muscle pain a side effect?
Next
Chronic Sinusitis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement